MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0R39, KII 15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0R39, KII 15X150MM Z-THR OPT SEP SYS 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0R39
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation along with a rubber fragment and the shield, a clear plastic internal component of seal.Visual inspection confirmed the complainant's experience of seal component separation.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing.".
 
Event or Problem Description
Procedure performed: robotic right upper lobectomy.Event description: a trocar broke.No patient injury occurred.Limited information was available at the time of reporting.Additional information received via telephone from account manager on wednesday, 18apr2019: the model number is c0r39.The lot number is 1331889.This is the only information available at this time.Additional information received via telephone on 22apr2019 from account manager: case was a robotic right upper lobectomy.Multiple instruments and large rolled pieces of gauze were placed through the trocar.Large pieces of gauze were being put down the trocar at the time the black piece of the seal broke.It went down the cannula and into the patient.The seal was retrieved with a grasper as soon as it happened.Opened a new trocar (same model) and continued the case.Type of intervention: retrieved seal from the patient.Opened a new trocar.Patient status: no patient injury occurred associated with the complaint event.

Brand Name
C0R39, KII 15X150MM Z-THR OPT SEP SYS 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8717272
Report Number2027111-2019-00484
Device Sequence Number11183780
Product Code GCJ
UDI-Device Identifier00607915116446
UDI-Public(01)00607915116446(17)210717(30)01(10)1331889
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date07/17/2021
Device Model NumberC0R39
Device Catalogue Number101415901
Device Lot Number1331889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1